Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Odd feeling in Arm
Dec 1, 2003

Dear Doc, I actually have a few questions. I am 27 yrs old and have been on Combivir/Sustiva since April 2003. My viral load is undetectable and my CD4 is rising by 30 each visit. Besides the HIV infection, I am completely healthy. Lately though, after I take my nighttime dose of sustiva, I sometimes have an odd feeling in my left arm and hand. I think it feels like numbness, but I am not sure. Is this normal? Also, I often have thoughts like"Is it really possible for me to actually live for 20 or 30 years on these drugs? or am I just fooling myself?" I realize the benefits of a positive mental attitude and the hopes of new medications in the future. But, I also want to be realistic and gage my time on Earth with my family and friends. Also,(sorry to bombard you) I want to be in a sound mind after 30 yrs of meds. will I look like some kind of sullen chemo mess or do you think its possible to be realitively healthy. Please don't sugar coat your response, I am very of rational mind and need hard cold facts..please.

Thank you for your time and your straightforward response.

Joel

Response from Dr. Conway

Thanks for the questions.

First, with respect to your arm symptoms, I am not sure what to say. I would state that, as long as it only happens as you are falling asleep and is always gone in the morning, I would be less worried. I would just make sure with your doctor that your neurologic exam at a routine visit is normal and that there isn't something like a cervical nerve being pinched to cause your arm to go numb.

As far as your long-term question goes, life is a terminal disease. YOu will feel well until you don't. There is extensive work going on to address the very issues you raise. Without knowing for sure, I feel we will figure out how to keep people both alive AND well for an indefinite period of time. We will understand how to manage antiviral therapy to keep the virus in check and to control any long-term toxicity. And I'm not sugar coating....



Previous
Side effects HIV Treatments
Next
Confused about videx/viread interactions

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement